Fixing the Problem of Weak Erections on Finasteride

TheEscapist

Established Member
Reaction score
7
I've been on finasteride for 5 days, and I believe that my erections are weaker. They're softer and easier to lose.

I've heard L-Arginine (sp?) can help, but it really is a b**ch to have to keep adding all of these supplements to my daily diet.

What exactly is the cause of weak erections on finasteride anyway? I've read its something to do with Nitrous Oxide? Anyone know anything about this?
 

Fanjeera

Senior Member
Reaction score
182
http://www.asiaandro.com/archive/1008-682X/5/33.htm
As the penile smooth muscle cells don't get enough DHT anymore, they lose their ability to retain the correct structure of the extracellular matrix of the corpora cavernosa which is needed to keep the blood stuck in the penis. The same thing happens in the tunica albuginea. You have to get used to it.
 
  • Like
Reactions: Alk

Benjamin36

Established Member
Reaction score
30
It's possible that it could be in your head. If you read about it, and were concerned about it before you started, it may just be that. I'd give it some more time before worrying about it.
 

Benjamin36

Established Member
Reaction score
30
Or it could be what fanjeera described. a 17 yr old with weak erections represents a huge problem.

And that is why I said it was "possible" that it could be in his head. A lot of guys read about other's stories on here and even before they pop the pill for the first time they have already "decided" that they are going to have a problem.
 

J.Harrison

Member
Reaction score
0
I've been on finasteride for 5 days, and I believe that my erections are weaker. They're softer and easier to lose.

Same here right after starting. I'd say it's probably back to 90% baseline after a month. Give it some time.

I also took L-Arginine and Zinc from the beginning. I have no idea if this helped (I doubt it).
 

Quantum Cat

Senior Member
Reaction score
137
And that is why I said it was "possible" that it could be in his head. A lot of guys read about other's stories on here and even before they pop the pill for the first time they have already "decided" that they are going to have a problem.

yep. weak erections are more likely down to psychological factors, as is libido in general. We've all had experience of getting a 'semi' before... (and I'm not talking about HPM's parent's house)

Escapist, normally I'd say continue and things should settle down as sides are more common when you first start on finasteride (and especially stop scaring yourself stupid with tall tales and misinformation from the likes of 'Hair To Learn') - but as you're only 17 - which is quite young to be on Propecia - you could consider holding off for another few years, if you can bare it.

Talking to your doctor - a real doctor, not a crackpot from Propeciahate - is the best thing you can do. You're a rational person, you should be able to discern psychosomatic effects from real effects.
 

Primo

Experienced Member
Reaction score
103
I agree with Quantum, for the sake of your body's development, you should stay off finasteride til you're 19/20 at least!

Your body is still developing at 17, so a strong drug like finasteride is bound to disrupt things and cause more side effects to you than say with a fully developed male in his mid20s. Don't take the risk.

I'm sure if you come back to finasteride in a few years and micro dose your way up to 1mg a day slowly, like I did, you will be fine. I had moderate sides for the first couple of months, but they all disappeared after 3 months, I'm 26 though and personally I would never dream of taking finasteride under the age of 21 (when I officially stopped growing), it's potent stuff.
 

Fanjeera

Senior Member
Reaction score
182
I took it at the age of 18 and felt the same on the same day. I still feel like my erections are soft sometimes, though I have been off the drug for 3 and a half years.
 

Quantum Cat

Senior Member
Reaction score
137
I took it at the age of 18 and felt the same on the same day. I still feel like my erections are soft sometimes, though I have been off the drug for 3 and a half years.

everyone's erections are soft sometimes, it's normal - stress, nervousness, tiredness, not being turned on enough etc
 

Benjamin36

Established Member
Reaction score
30
everyone's erections are soft sometimes, it's normal - stress, nervousness, tiredness, not being turned on enough etc

Add to this someone having soft erections for one of those reasons, but instead assuming it's because of the finasteride. This could make it last longer, because often what you believe will become reality.
 

TheEscapist

Established Member
Reaction score
7
I haven't had "strong" erections for the past 2 years. Issues with depression/anxiety I guess. But they were always strong enough for good sex (as good as sex can get when I'm 17 and last like 2 minutes or less). But I have noticed a physical change now when masturbating, and I'm fairly certain that it'd be a struggle to "get it in" if I were to try.

Knowing anxiety's power to **** with all things sexual, I'm well aware of the possibility of it being anxiety. However, being familiar with anxiety, I've been fairly careful to not get "worried" over this drug. Wary and observant, but not worrisome or expecting.

I'm confident it is the result of the drug. The only question really is how long do I wait to see if it goes away? And, I guess if it doesn't go away, I'll just have to accept baldness. So be it. But I don't want to jump off out of fear if it will go away.
 

Fanjeera

Senior Member
Reaction score
182
Were you as observant about your penis before you took the drug? Or are you just doing it now?
 

TheEscapist

Established Member
Reaction score
7
Mostly, yeah. Like I said, I haven't been blessed with strong erections for some time now, so I do tend to take notice of how "little me" is doing, even before the drug.
 

Fanjeera

Senior Member
Reaction score
182
The only physical changes you may notice can only be those explained in the studied I already posted. It's the only one which goes down to ultrastructural level and examines the tissue with an electron microscope. And there's no way you can block finasteride inhibiting 5ar2 in your penis. You just have to accept it, if you're sensitive enough to feel it. You just can't stop collagen replacing elastin. I think most men just don't notice how their penises change while on the drug, because they just don't look at it. Hopefully it will just stop at one point and you won't notice any further worsening.
 

TheEscapist

Established Member
Reaction score
7
God I hate this drug. Why do I have to choose between penis and neurological damage, or losing my hair? What choice do I have? Get rich enough fast enough to get a hair transplant that doesn't suck or make me broke? Histogen, the mystery cure that probably won't even hit the market within the decade, or possibly ever? Why the Hell do I have to do this now? At ****ing 17 years old? I've barely had the time to be "youthful looking", before it all just goes away. Like I'm jumping from adolescence to middle aged adult, skipping everything in between.

Why the Hell is this the choice I have to make?
 

Fanjeera

Senior Member
Reaction score
182
Well, if you get a limp dick from finasteride, you won't be feeling very young with the hair either. I suggest a hair system. That's what I'm doing. If you're getting really bald a transplant can't cover it all. And taking an antiandrogen just isn't right. Did you already quit it? How's your penis feeling today?
I don't think it matters, if you take it 17, 18, 19 or 20 years old. The puberty is most likely over when you're 17.
 

TheEscapist

Established Member
Reaction score
7
I didn't quit it yet. Today felt somewhat better, but I feel like my body is not yet readjusted to the new hormone levels, and so I'm not going to jump off of it until I know for sure that I'm a bad reaction. I'm confident enough that two weeks on the drug won't kill or debilitate my sexual capabilities for life.

I appreciate everyone's advice here. Thank you.
 

Quantum Cat

Senior Member
Reaction score
137
I know you don't like me much but your health should be your highest priority. Neuroligcal and penile problems at 17? That is not normal. Your gonna hve major problems competeing with other non-finasteride users for colleges/careers as they don't have the neurological damage from neurosteorid/dht deprivation.

now you're claiming Finasteride makes you dumb?
 

IrishFella

Experienced Member
My Regimen
Reaction score
85
now you're claiming Finasteride makes you dumb?

Why are you surprised? It's hair to learn, joe-1991, whatever alias he is using now. This thread is so full of hyperbole I just had to say.
 

TheEscapist

Established Member
Reaction score
7
Well, the allopregnanolone/other neurosteroid deficiency would damage your neurological connections, causing their function to be impaired. I'm no doctor, so I won't speculate on the results of said damage, but there are studies that show such damage to be the case. Hair to Learn makes the mistake of assuming he knows the end, holistic results of study-proven biochemical reactions just from reading **** online.
But he's not wrong when he lists/cites facts.

I've been reading about morning wood, and its purpose seems very important. Apparently (if what I've read is to be believed) its a hours-long process in the night that occurs to maintain blood flow, and by extension the flow of nutrients, to the penis. Prolonged time periods without these lengthy erections can cause your penis to actually shrink a few centimeters. I suppose if I continue to not get morning wood, I'll have to discontinue the drug. I'm pretty proud of my "size" down there, I don't want to lose it because I can't even use it.
 
Top